question-icon

Is breathig difficulty,abdominal distention,cough and fever symptoms of poisoning?

default
Posted on Wed, 28 May 2014
Question: I am asking these questions due to my partners illness, i think hes been poisoned, normally Healthy - used to drink alot but doesnt anymore. He has laboured breathing, distended and hard abdomen ( not normal) he is in pain, coughing, pale clamy skin, low grade fever, appetite decreased, muscle weakness, constipated. We were cleaning a week ago and found a yellowish powder, we both got dizzy, my speak became slurred like I was drunk, couldnt think straight. Im ok but he is very unwell, what do u think? Could it be sodium cyanide? I looked it up, not sure but worried, Many thanks XXXX
doctor
Answered by Dr. Chander Mohan Singh (1 hour later)
Brief Answer:
Organophosphate poisoning.

Detailed Answer:
Hi,

I have gone through your query.

It seems to be more of organophosphate poisoning than sodium cyanide poising.

Airway control and adequate oxygenation are paramount in organophosphate (OP) poisonings

Continuous cardiac monitoring and pulse oximetry should be established; an ECG should be performed.

Remove all clothing and gently cleanse him with soap and water because organophosphates are hydrolyzed readily in aqueous solutions with a high pH.

Irrigate his eyes using isotonic sodium chloride solution or lactated Ringer's solution, perhaps he may have ocular exposure.

You have to take him to ER because mainstays of medical therapy in organophosphate (OP) poisoning include atropine, pralidoxime (2-PAM), and benzodiazepines (eg, diazepam). These drugs are given by trained doctors.

Hospitalization may be needed.

I hope it helps.

You are welcome to ask further health related queries.

If not, you may close the discussion and if possible you may rate the answer 5 points for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-chander-mohan-singh/67013

Thanks.

Dr.Singh.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Chander Mohan Singh (26 minutes later)
he says he thinks he has had continuous exposure, wen we wash the walls in the house there is a residue and a smell, makes us sick. wat chemical could people get there hands on that would do this? that someone who comes over could easily spill to contaminate the house. he has custody of his grandkids and they react, slurred speak erratic problem behaviour followed by no memory and good behavior, exercist like,, they all have stomach issues
doctor
Answered by Dr. Chander Mohan Singh (28 hours later)
Brief Answer:
Insecticide/ pesticide.

Detailed Answer:
Hi,

Thanks for the response again.

From the information you have given, it seems that perhaps someone has sprayed pesticide/insecticide on walls of house that make you sick. Some times children also play unknowingly with these pesticide/insecticides which contain organophosphates in it.

So you must have eye watch next time to find who is doing all this and if you have some pesticide / insecticide in home keep them away form reach of children.

I hope it helps.

Regards.

Dr.Singh.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chander Mohan Singh (43 hours later)
hello again, can u tell me wat would cause his feet, ankles, calves, legs all the way up just passed his knees? what can we do to reduce the swelling? we have soaked them and then raised them so they r above his heart level...but nothing is working.
his distended abdomen seems to increase after food and has pain caused from swelling... he seems to think that wen he comes into contact with the mystery substance he reacts with all these symptons.
doctor
Answered by Dr. Chander Mohan Singh (26 hours later)
Brief Answer:
Symptoms match lead poisoning.

Detailed Answer:
Hi,

I have read your query.

It can be lead from lead paint of the wall of old houses and your present symptoms clearly match with it. So I advise you to get a simple blood test to detect lead poisoning.

Swelling in lower limb significantly tells that kidneys are getting involved because kidney damage occurs with exposure to high levels of lead, and evidence suggests that lower levels can damage kidneys as well.

Similarly cause of his distended abdomen with pain after food is likely to be caused due to involvement of liver.


So the best way is to remove the person out to other place.

Contact your toxicologist specialist who will advise him treatment include Chelation therapy, EDTA therapy according to his weight and other physical examination.

I hope you have got your answer.

Thanks.

Dr.Singh.



Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Chander Mohan Singh

Orthopaedic Surgeon

Practicing since :2003

Answered : 1041 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is breathig difficulty,abdominal distention,cough and fever symptoms of poisoning?

Brief Answer: Organophosphate poisoning. Detailed Answer: Hi, I have gone through your query. It seems to be more of organophosphate poisoning than sodium cyanide poising. Airway control and adequate oxygenation are paramount in organophosphate (OP) poisonings Continuous cardiac monitoring and pulse oximetry should be established; an ECG should be performed. Remove all clothing and gently cleanse him with soap and water because organophosphates are hydrolyzed readily in aqueous solutions with a high pH. Irrigate his eyes using isotonic sodium chloride solution or lactated Ringer's solution, perhaps he may have ocular exposure. You have to take him to ER because mainstays of medical therapy in organophosphate (OP) poisoning include atropine, pralidoxime (2-PAM), and benzodiazepines (eg, diazepam). These drugs are given by trained doctors. Hospitalization may be needed. I hope it helps. You are welcome to ask further health related queries. If not, you may close the discussion and if possible you may rate the answer 5 points for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: http://doctor.healthcaremagic.com/doctors/dr-chander-mohan-singh/67013 Thanks. Dr.Singh.